Alert archive / Massachusetts / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Jan 1, 2018, 10:16 PM EST for 4 counties in Massachusetts. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 10:16 PM EST (03:16 UTC)
- Expired
- Jan 2, 2018, 11:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
Counties Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS41 KBOX 020316 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Taunton MA 1016 PM EST Mon Jan 1 2018 MAZ005-010>012-026-021130- /O.NEW.KBOX.WC.Y.0001.180102T0316Z-180102T1600Z/ Central Middlesex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Framingham, Lowell, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 1016 PM EST Mon Jan 1 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Central and Northwest Middlesex MA, Eastern Hampshire MA, Eastern Hampden MA, and Southern Worcester MA Counties. * WHEN...Until 11 AM EST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MAZ002>004-008-009-021130- /O.CON.KBOX.WC.Y.0003.000000T0000Z-180102T1600Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, and Blandford 1016 PM EST Mon Jan 1 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 25 below zero. * WHERE...Western Franklin MA, Eastern Franklin MA, Northern Worcester MA, Western Hampshire MA and Western Hampden MA Counties. * WHEN...Until 11 AM EST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
2 follow-up statements
744 WWUS41 KBOX 020809 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Taunton MA 309 AM EST Tue Jan 2 2018 MAZ005-010>012-026-021600- /O.CON.KBOX.WC.Y.0001.000000T0000Z-180102T1600Z/ Central Middlesex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Framingham, Lowell, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 309 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Central and Northwest Middlesex MA, Eastern Hampshire MA, Eastern Hampden MA, and Southern Worcester MA Counties. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MAZ002>004-008-009-021600- /O.CON.KBOX.WC.Y.0003.000000T0000Z-180102T1600Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, and Blandford 309 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Western Franklin MA, Eastern Franklin MA, Northern Worcester MA, Western Hampshire MA and Western Hampden MA Counties. * WHEN...Until 11 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MAZ007-013>021-RIZ001>008-021615- /O.NEW.KBOX.WS.A.0001.180104T0600Z-180105T0600Z/ Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Gloucester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 309 AM EST Tue Jan 2 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 5 to 7 inches are possible. * WHERE...Rhode Island and Eastern Massachusetts except for Cape Cod and the Islands. * WHEN...From late Wednesday night through late Thursday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible as well as blowing and drifting snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
841 WWUS41 KBOX 021607 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Taunton MA 1107 AM EST Tue Jan 2 2018 MAZ005-010>012-026-021715- /O.EXP.KBOX.WC.Y.0001.000000T0000Z-180102T1600Z/ Central Middlesex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- Including the cities of Framingham, Lowell, Amherst, Northampton, Springfield, Milford, Worcester, and Ayer 1107 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY HAS EXPIRED... A combination of slackening winds and warmer temperatures have resulted in wind chills to remain above the 15 below zero thresh- hold. Wind chills from 0 to 10 below zero will persist over the next hour or two, rising into the single digits towards midday, and then return during the overnight hours but remain above the 15 below zero threshold. $$ MAZ002>004-008-009-021715- /O.EXP.KBOX.WC.Y.0003.000000T0000Z-180102T1600Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, and Blandford 1107 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY HAS EXPIRED... A combination of slackening winds and warmer temperatures have resulted in wind chills to remain above the 15 below zero thresh- hold. Wind chills from 0 to 10 below zero will persist over the next hour or two, rising into the single digits towards midday, and then return during the overnight hours but remain above the 15 below zero threshold. $$ MAZ007-013>021-RIZ001>008-030015- /O.CON.KBOX.WS.A.0001.180104T0600Z-180105T0600Z/ Eastern Essex MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Gloucester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 1107 AM EST Tue Jan 2 2018 ...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations of 4 to 7 inches are possible. * WHERE...Portions of eastern, northeastern and southeastern Massachusetts and northern and southern Rhode Island. * WHEN...From late Wednesday night through late Thursday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 10:13 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 1, 10:13 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1013 PM EST Mon Jan 1 2018
.SYNOPSIS...
Bitter cold weather will continue into Tuesday with some moderation
Wednesday into Thursday. A significant coastal storm will likely
bring accumulating snow late Wednesday night into Thursday
night. How much snow will fall is dependent on how close the
system tracks to New England. Another blast of arctic air will
follow for Friday into next weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Satellite imagery shows mainly clear skies over Southern New
England. Upper shortwave is sweeping over New England with 500
mb temps of -40C to -42C and should move east of the region by
morning. Model guidence also shows increased clouds/moisture
around 850 mb, but satellite images show just lake-effect clouds
upstream, with the clouds dissipating as they enter New England.
Satellite also shows ocean effect clouds offshore.
Expect mainly clear skies overnight. Leftovers from the lake
effect clouds in New York may hold together enough to bring some
increased sky cover over the Berkshires and across the eastern
slopes.
Winds should remain as they are through the night, which with
cooling temperatures will allow wind chills around -15F in
Western and Central Mass. Early night temperatures in this area
were running 2-4F colder than planned, so we have adjusted min
temps lower 2-3F and expanded the Wind chill Advisory to cover
Western Middlesex County/Worcester County/points west.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure builds across Ohio Valley and mid Atlantic states
Tue and Tue night, putting SNE in more of a W/SW flow. Mixing
layer deepens enough to support some 20-25 mph gusts during day
Tue, especially near coast. We should also see some mid level
clouds from time to time before weak short wave heads offshore
Tue evening.
Highs Tue should reach well into teens if not lower 20s near
south coast, Cape Cod, and Islands but wind chills should fall
to between 5 below zero and 5 above. Temperatures drop back into
the single numbers and lower teens Tue night.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...
* Moderating temps Wed into Thu
* Significant snowfall possible late Wed night into Thu
* Another arctic blast will push across the region Fri into next
weekend
Overview...
12Z models and ensembles continue to signal arctic cold
continuing across the region through Tue night. The arctic
blast briefly retreats into eastern Canada, bringing a round of
moderating temperatures at mid week as mid level flow shifts to
W-SW as another digging high amplitude H5 trough pushes down the
Mississippi Valley.
Noting that most of the model suite starts to negatively tilt
this trough around the Carolina coast late Wed night into Thu.
This will allow low pres to develop Wed night and deepen rapidly
as it tracks across western Atlc during Thu. Big questions at
this point will be the ultimate track of this low and how strong
it will be. Oh, and of course, the potential of significant
snows across portions of the region.
As the low pushes to the Maritimes Thu night, will see another
shot of even colder arctic air work S into the region for late
this week into the weekend. High pressure will build across this
weekend, then may see another brief moderating trend as low
pressure may pass N of the region next Monday. Timing and track
of this system is in question, however.
Details...
Wednesday...
High pressure passes S of New England while weak system moves
into the Great Lakes. Clouds may start to increase from S-N as
winds shift to light S-SW. This will bring readings up around 10
degrees from Tuesday's temps with highs mainly in the 20s,
except 30-35 along the S coast, Cape Cod and the islands.
Wednesday night and Thursday...
12Z guidance continues to signal explosive cyclogenesis as it
pushes NE during this timeframe. Still model solution spread in
how deep this low becomes as well as its track up the coast.
Models are deepening this system down to possibly a sub-960 hPa
low as it passes during Thu. With a system this deep, it will
have an expansive circulation so will likely see strong N-NE
winds and the possibility of plowable snow across portions of
the region. May also see a snow/rain or even changeover to rain
across Cape Cod and the islands as milder air wraps around the
low.
Another issue will be astronomical high tides which are
occurring this week. So, depending upon the position of the low
and the wind strength, could see some issues along the coast
during high tide which will occur around the midday to mid
afternoon Thu and possibly Fri.
Have carried CAT POPs across E Mass into RI on Thu with likely
POPs across the remainder of the region. It does appear that
some snow will fall, just how much and where the heavier snow
will fall is still in question.
Friday into Sunday...
Will see another arctic blast will push across the region
Friday as H5 cold pool works across northern New England and
keeps the cold flow across the region through the weekend. Have
a decent shot of setting several low maximum temps for Friday as
the heart of the arctic air works across. Will see H85 temps
drop to -23C to -26C through at least Sat night.
Will also see dangerously low wind chill values mainly across
the interior and higher terrain early Fri morning with gusty NW
winds and, even though winds will be somewhat lighter Sat night,
the coldest air will moves across and even lower wind chills
are forecast.
Monday...
Low pressure across the Great Lakes and Ohio Valley is forecast
to slowly move E. Some precipitation may work eastward toward
the region sometime on Monday along with some milder air, but
timing and track are in question.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday Night/...High confidence.
VFR. A few cloud bases at 4000 feet possible, mainly areas near
the Berkshires. VFR Tuesday and Tuesday night with ceilings AOA
080-100 at times.
Gusty NW winds up to 25 kt diminish overnight, then W-NW winds
gust to 20-25 kt Tuesday before diminishing again Tue night.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Wednesday through Saturday/...High confidence.
Wednesday: VFR.
Wednesday Night: Mainly VFR, with areas IFR possible. Breezy.
Chance SN.
Thursday: Mainly IFR, with areas MVFR possible. Strong winds
with gusts to 35-45 kt. SN likely.
Thursday Night: MVFR/IFR conditions possible. Strong winds with
gusts to 35-45 kt. Chance SN.
Friday: Mainly VFR, with local MVFR possible. Windy with gusts
to 35 kt.
Friday Night: VFR. Windy with gusts to 35 kt.
Saturday: VFR. Windy with areas gusts to 30 kt.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tuesday Night/...
No changes to the forecast. Winds at Logan Airport are below 25
knots, so we will allow the Small Craft Advisory for Boston
Harbor to expire. Continue all other headlines.
Previous discussion...
* Dangerous icing from freezing spray through Tue morning *
Observations from coastal buoys continue to indicate areas of
moderate to heavy icing from freezing spray. These conditions
are expected to persist through Tue morning with water
temperatures in the 30s, seas at or above 3 feet, and gusty
northwest winds. We are keeping Heavy Freezing Spray Warnings
posted for most of the coastal waters. Freezing spray should
diminish somewhat Tuesday afternoon and night, so Freezing
Spray Advisories may be needed once the Warnings expire.
NW winds will diminish near shore tonight but will continue to
gust to 25 kt farther offshore. W winds increase again Tue on
most of waters before subsiding Tue night. Small Craft
Advisories are in effect for most of waters.
Bands of ocean effect snow showers near the outer Cape and over
the outer waters will continue through early tonight before
gradually diminishing. Visibility below 1 NM can be expected
locally.
Outlook /Wednesday through Saturday/...
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft.
Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Seas locally approaching 5 ft. Snow likely,
chance of rain. Areas of visibility 1 to 3 nm.
Thursday: Moderate risk for gale force winds with gusts up to
45 kt. Rough seas up to 21 ft. Snow, rain. Visibility 1 to
3 nm.
Thursday Night: Moderate risk for gale force winds with gusts
up to 45 kt. Rough seas up to 23 ft. Snow likely. Visibility
1 to 3 nm.
Friday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 15 ft. Slight chance of snow showers.
Visibility 1 to 3 nm.
Friday Night: Moderate risk for gale force winds with gusts up
to 35 kt. Rough seas up to 14 ft. Slight chance of snow
showers. Visibility 1 to 3 nm.
Saturday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 11 ft. Slight chance of snow showers.
Areas of visibility 1 to 3 nm.
&&
.TIDES/COASTAL FLOODING...
We are nearing astronomical high tides this week where several
high tide cycles along E MA coast are at or just above 12 feet.
Since the prevailing wind flow will be from the NW, we are not
overly concerned with coastal flooding Tuesday and Wednesday,
although there could certainly be some very minor nuisance
flooding in typical low lying areas.
On Thursday, there is the potential for minor to moderate
coastal flooding along east and north facing shorelines with the
midday high tide cycle. Storm surge is largely dependent on the
timing of the strongest onshore winds, and whether or not the
highest surge coincides with high tide. For now we are thinking
about a 2-3 foot storm surge but that could easily change with
later forecasts.
&&
.CLIMATE...
With an extended period of frigid temperatures, there is the
potential for record cold again next weekend.
Consecutive max temperatures below 20 degrees
BOS Dec 29 1917 to Jan 4 1918 7 days
BDL Dec 29 1917 to Jan 4 1918 7 days
PVD Dec 29 1917 to Jan 4 1918 7 days
ORH Jan 9 1961 to Jan 28 1961 10 days
Feb 9 1979 to Feb 18 1979 10 days
Consecutive max temperatures at or below 20 degrees
BOS Dec 29 1917 to Jan 4 1918 7 days
BDL Jan 19 1961 to Jan 28 1961 10 days
PVD Feb 9 1979 to Feb 18 1979 10 days
ORH Feb 9 1979 to Feb 19 1979 11 days
Record Low Max Temps for Fri 1/5:
BOS 14/1884
BDL 18/1976
PVD 20/1976
ORH 14/1904, 1896
MQE 10/1904
Record Low Max Temps and Record Low Mins for Sat 1/6:
Max Min
BOS 7/1896 -10/1896
BDL 9/1912 -6/1976
PVD 11/1912 1/1996
ORH 6/1896 -12/1896
MQE 3/1896 -14/1896
Record Low Max Temps and Record Low Mins for Sun 1/7:
Max Min
BOS 12/1912 -2/1896
BDL 13/1996 1/1912
PVD 12/1912 -1/1912
ORH 11/1973 -5/1942
MQE 7/1912 -7/1896
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Chill Advisory until 11 AM EST Tuesday for MAZ002>005-
008>012-026.
RI...None.
MARINE...Heavy Freezing Spray Warning until noon EST Tuesday for
ANZ231>235-237-250-251-254>256.
Small Craft Advisory until 6 AM EST Tuesday for ANZ231>234-251.
Small Craft Advisory until 11 PM EST this evening for ANZ230.
Small Craft Advisory until 2 PM EST Tuesday for ANZ235-237.
Small Craft Advisory until 6 AM EST Wednesday for ANZ250-
254>256.
&&
SYNOPSIS...EVT/JWD
NEAR TERM...WTB/EVT/JWD
SHORT TERM...JWD
LONG TERM...EVT
AVIATION...WTB/EVT/JWD
MARINE...WTB/EVT/JWD
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jan 1, 9:39 AM EST, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 939 AM EST Mon Jan 1 2018 MAZ002>004-008-009-021445- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- 939 AM EST Mon Jan 1 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY... This Hazardous Weather Outlook is for central Massachusetts and western Massachusetts. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Late Wednesday night into Thursday night... Accumulating snow is likely as low pressure tracks off the New England coast. While it is still too early to determine snowfall amounts, winter weather headlines may eventually be required. Friday and Saturday... Another blast of bitter cold air is likely and wind chill headlines will likely be needed again for portions of southern New England. Through next weekend... The prolonged bitter cold brings the chance for isolated freeze-up ice jams within interior southern New England. Freeze-up ice jams can produce flooding upriver of the ice jam location. Sea ice formation is also likely on harbors, bays, and inlets. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ005>007-010>023-026-RIZ001>007-021445- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 939 AM EST Mon Jan 1 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Late Wednesday night into Thursday night... Accumulating snow is likely as low pressure tracks off the New England coast. While it is still too early to determine snowfall amounts, winter weather headlines may eventually be required. Friday and Saturday... Another blast of bitter cold air is likely and wind chill headlines will likely be needed again for portions of southern New England. Through next weekend... The prolonged bitter cold brings the chance for isolated freeze-up ice jams within interior southern New England. Freeze-up ice jams can produce flooding upriver of the ice jam location. Sea ice formation is also likely on harbors, bays, and inlets. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ024-RIZ008-021445- Nantucket MA-Block Island RI- 939 AM EST Mon Jan 1 2018 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Late Wednesday night into Thursday night... Accumulating snow is likely as low pressure tracks off the New England coast. While it is still too early to determine snowfall amounts, winter weather headlines may eventually be required. Friday and Saturday... Another blast of bitter cold air is likely and wind chill headlines will likely be needed again for portions of southern New England. Through next weekend... The prolonged bitter cold brings the chance for isolated freeze-up ice jams within interior southern New England. Freeze-up ice jams can produce flooding upriver of the ice jam location. Sea ice formation is also likely on harbors, bays, and inlets. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-232-235-237-250-251-254>256-021445- Cape Cod Bay-Nantucket Sound-Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 939 AM EST Mon Jan 1 2018 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. There is a moderate risk of gale force northerly winds Thursday into Thursday night. Periods of moderate to heavy freezing spray are likely Thursday night into Saturday night. Freezing Spray Advisories and Warnings are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-021445- Boston Harbor-Narragansett Bay- 939 AM EST Mon Jan 1 2018 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk of gale force northerly winds over the open waters Thursday into Thursday night. Periods of moderate to heavy freezing spray are likely over the open waters Thursday night into Saturday night. Freezing Spray Advisories and Warnings are likely. Through next weekend... The prolonged bitter cold is favorable for sea ice formation on harbors, bays, and inlets. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ233-234-021445- Vineyard Sound-Buzzards Bay- 939 AM EST Mon Jan 1 2018 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk of gale force northerly winds over the open waters Thursday into Thursday night. Periods of moderate to heavy freezing spray are likely over the open waters Thursday night into Saturday night. Freezing Spray Advisories and Warnings are likely. Through next weekend... The prolonged bitter cold is favorable for sea ice formation on harbors, bays, and inlets. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:02 AM EST | Gale Watch | BOX | 12 hr | |
| Jan 2, 3:02 AM EST | Storm Watch | BOX | 12 hr | |
| Jan 2, 3:09 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Norfolk and 3 more | 25 hr |
| Jan 2, 2:57 PM EST | Coastal Flood Watch | BOX | Barnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more | 17 hr |
| Jan 2, 2:59 PM EST | Storm Warning | BOX | 58 hr | |
| Jan 2, 2:59 PM EST | Heavy Freezing Spray Advisory | BOX | 16 hr | |
| Jan 2, 3:50 PM EST | High Wind Watch | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 12 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.